Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

A generalization of the Airy integral for $ f''-z\sp nf=0$


Authors: Gary G. Gundersen and Enid M. Steinbart
Journal: Trans. Amer. Math. Soc. 337 (1993), 737-755
MSC: Primary 34A20; Secondary 30D35, 33E30
MathSciNet review: 1149123
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is well known that the Airy integral is a solution of the Airy differential equation $ f'' - zf = 0$ and that the Airy integral is a contour integral function with special properties. We show that there exist analogous special contour integral solutions of the more general equation $ f'' - {z^n}f = 0$ where $ n$ is any positive integer. Related results are given.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 34A20, 30D35, 33E30

Retrieve articles in all journals with MSC: 34A20, 30D35, 33E30


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1993-1149123-3
PII: S 0002-9947(1993)1149123-3
Keywords: Airy differential equation, Airy integral, linear differential equation, contour integral solution
Article copyright: © Copyright 1993 American Mathematical Society